Arkansas, 2014Lightning Strike in Arkansas, October 28, 2014
October 28, 2014 · NWS LZK · 1 event in 1 county or zone
A cold front moved across Arkansas on the 28th, accompanied by scattered thunderstorms. One storm resulted in a lightning fatality in Yell County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across Arkansas on the 28th, accompanied by scattered thunderstorms. One storm resulted in a lightning fatality in Yell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 28, 5:51 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 28, 5:51 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 AM CDT TUE OCT 28 2014
.AVIATION...28/12Z TAF CYCLE
CDFNT WAS LOCATED OVR THE NWRN PORTION OF THE FA ATTM...WITH A
NEAR SOLID BAND OF SHRA/EMBEDDED TSRA AHEAD OF IT. THE FNT WL CONT
TO WORK SLOLY SEWD TODAY BEFORE SLOWING DOWN ACRS SERN AR LATE IN
THE DAY. WIDESPREAD MVFR CONDS WL BE NOTED FOR MUCH OF TODAY...WITH
SOME IFR CONDS ACRS SERN AR EARLY THIS MRNG DUE TO LOW CLOUDS AND
AREAS OF FOG. RAIN CHCS WL LINGER ACRS CNTRL AND SERN AR TNGT...
GRADUALLY DCRSG FM THE NW AS THE FNTL SHIFTS SEWD. IMPROVING CONDS
WL OCCUR OVR NWRN AR LATER TODAY AS DRIER AIR FILTERS INTO THE
REGION. /44/
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT TUE OCT 28 2014/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT
UPPER LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES TODAY AND THE
ASSOCIATED TROUGH WILL DIG INTO THE EASTERN THIRD OF THE U.S.
TONIGHT. THE TROUGH WILL MOVE TO THE EAST COAST WEDNESDAY NIGHT.
HIGH PRESSURE BUILDS OVER THE ROCKIES THURSDAY...PROVIDING NORTHWEST
FLOW ALOFT FOR ARKANSAS THURSDAY AND FRIDAY.
A COLD FRONT HAS MOVED INTO THE NORTHWEST CORNER OF ARKANSAS THIS
MORNING. A LINE OF SHOWERS AND THUNDERSTORMS ARE ALONG THE
FRONT...WITH SCATTERED SHOWERS AHEAD OF THE FRONT. RAIN CHANCES WILL
INCREASE ACROSS NORTHWEST SECTIONS THIS MORNING AND SPREAD
SOUTHEAST. THE FRONT WILL SLOW ITS PROGRESS THROUGH THE SOUTHEAST
THIRD OF THE STATE. SHOWERS WILL END IN THE SOUTHEAST WEDNESDAY
MORNING. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A
FEW STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.
SURFACE HIGH PRESSURE WILL BUILD OVER THE AREA FOR THURSDAY AND
FRIDAY. A SHORT WAVE MOVING THROUGH MISSOURI THURSDAY NIGHT WILL
BRING SOME EXTRA CLOUDS TO NORTH ARKANSAS BUT NO RAIN. TEMPERATURES
WILL BE NEAR NORMAL THROUGH THE PERIOD.
LONG TERM...SATURDAY THROUGH MONDAY
HIGH PRES WL PREVAIL ACRS THE MID SOUTH THRU THE WEEKEND. COOLER
AIRMASS WL BE IN PLACE AT START THE PD...WITH SOME PTCHY FROST STILL
POSSIBLE IN THE SHELTERED VALLEYS. THE AIRMASS WL BEGIN TO MODERATE
STARTING ON SUN AS THE SFC RDG WEAKENS AND BEGINS TO SHIFT EWD.
A DVLPG STORM SYS WL BEGIN TO MOVE INTO THE SRN PLAINS STARTING
MON...WITH MOISTURE/RAIN CHCS RETURNING TO THE FCST. SOME TIMING
DIFFERENCES ARE NOTED BETWEEN THE GFS AND ECMWF...SO EXPECT SOME
CHGS WITH THE FCST IN THE COMING DAYS.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Oct 28, 4:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE OCT 28 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE OCT 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS MUCH ARKANSAS TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT. HOWEVER...THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE
LIMITED.
THE FRONT WILL TEND TO SLOW DOWN AS IT WORKS INTO SOUTHERN ARKANSAS
TONIGHT. AS A RESULT...RAIN CHANCES WILL GRADUALLY TAPER OFF ACROSS
THE SOUTHEAST HALF OF THE STATE LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Lightning, Yell
- When
- October 28, 7:30 AM CST
- Where
- Yell County, 2.11 mi WNW of Gilkey
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 35.006, -93.386
A 33-year-old man was killed by lightning in a forested area. The man was sitting under a tree, when lightning traveled down the tree, striking the man.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Michigan, October 28, 20141.5 in hail · 3 events
- Cold in Texas, October 28, 20142 events
- Frost and Freeze in Oklahoma, October 28, 20142 events
- Marine Hail in Lake Michigan, October 28, 20141 in hail · 1 event
- Frost and Freeze in Utah, October 28, 20141 event
- Cold in Oklahoma, October 28, 20141 event
- Frost and Freeze in California, October 28, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541429.